Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 36, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 7, 2025, 9:32 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2025, 9:32 AM EST (14:32 UTC)
- Expired
- Mar 8, 2025, 12:31 AM EST
- In force
- 15 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
684 WHUS71 KPHI 071432 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 932 AM EST Fri Mar 7 2025 ANZ450>453-080345- /O.CAN.KPHI.GL.W.0013.000000T0000Z-250307T1500Z/ /O.NEW.KPHI.SC.Y.0036.250307T1432Z-250308T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 932 AM EST Fri Mar 7 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ454-455-072300- /O.CAN.KPHI.GL.W.0013.000000T0000Z-250307T1500Z/ /O.NEW.KPHI.SC.Y.0036.250307T1432Z-250307T2300Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 932 AM EST Fri Mar 7 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-072300- /O.CAN.KPHI.GL.W.0012.000000T0000Z-250307T1500Z/ /O.NEW.KPHI.SC.Y.0036.250307T1432Z-250307T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 932 AM EST Fri Mar 7 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and rough waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MJL
3 follow-up statements
736 WHUS71 KPHI 072044 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 344 PM EST Fri Mar 7 2025 ANZ450>453-080600- /O.CON.KPHI.SC.Y.0036.000000T0000Z-250308T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 344 PM EST Fri Mar 7 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...West to southwest winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Sandy Hook to Cape May NJ out 20 nm. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ454-455-072300- /O.CON.KPHI.SC.Y.0036.000000T0000Z-250307T2300Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 344 PM EST Fri Mar 7 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West to southwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Cape May NJ to Fenwick Island DE out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-072300- /O.CON.KPHI.SC.Y.0036.000000T0000Z-250307T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 344 PM EST Fri Mar 7 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and choppy waters. * WHERE...Delaware Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
273 WHUS71 KPHI 072305 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 605 PM EST Fri Mar 7 2025 ANZ430-431-454-455-080015- /O.EXP.KPHI.SC.Y.0036.000000T0000Z-250307T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 605 PM EST Fri Mar 7 2025 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and seas will continue to diminish. More gusts are possible Saturday. $$ ANZ450>453-080600- /O.CON.KPHI.SC.Y.0036.000000T0000Z-250308T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 605 PM EST Fri Mar 7 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Coastal waters from Sandy Hook to Cape May NJ out 20 nm. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
598 WHUS71 KPHI 080531 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1231 AM EST Sat Mar 8 2025 ANZ450>453-080645- /O.CAN.KPHI.SC.Y.0036.000000T0000Z-250308T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 1231 AM EST Sat Mar 8 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have dropped below 25 kt. Therefore the Small Craft Advisory has been cancelled. However, another period of 25 kt winds is possible Saturday afternoon and evening. $$ Johnson
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 5:34 AM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 7, 5:34 AM EST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
534 AM EST Fri Mar 7 2025
.SYNOPSIS...
A trough lingering behind the low will cross the area today.
High pressure slides to our south through the weekend. A low
pressure system will pass to our north Sunday night into Monday.
A stationary front is expected to develop near or just north of
our region by mid week, followed by a cold front approaching our
region late in the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
For today, the blustery weather continues as large and deep low
pressure lingers over Atlantic Canada. The winds have diminished
at little at this early hour, especially in terms of frequent
gusts over 45 mph, but think they will increase some once again
after sunrise. For this reason, the Wind Advisory remains in
effect until 4 PM this afternoon. Generally expect west winds 15
to 25 gusting 35 to 45 mph with a few peak gusts up to 50 mph
or so likely during the daytime today. Otherwise, expect
sunshine with highs mainly in the upper 40s to low 50s.
The only possibility for any precipitation during the next
couple days will be this evening into the overnight as a cold
front crosses the area. There is a weak low and limited support
which will ride along the front bringing only a low chance or
slight chance for a few rain/snow showers overnight. Pops are
only 20 to 30 percent. And expect that any precip that does
occur will be of little consequence. Expect lows by Saturday
morning generally ranging from the mid to upper 20s north to the
mid to upper 30s south.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The pressure gradient finally starts to decrease a bit on
Saturday. Expect a subsequent decrease in winds, though gusts up
to 30 mph (35 mph in the higher terrain) will still be possible
through the day time.
Saturday will likely be the coldest day of the next 7 days. Winds
will still be out of the northwest, so continued continued cold
air advection is expected, with highs ranging from the mid 30s
to near 50 across the area. Accompanying the cold air advection
will be continued dry air advection, with dewpoints on Saturday
possibly getting into the single digits (more on this in the
fire weather section below).
For Sunday, the focus is on a fast moving clipper type system
that should stay north of our region. However, given the fetch
that will set up ahead of this, will have to watch trends for
lake effect flurries to potentially get as far SE as the
Poconos. Otherwise expect little impact to our region aside from
some increased clouds Sunday night.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The main focus in this period will be the warming trend,
especially through the first half of the week. High temps will
mostly be in the upper 50s/low 60s Monday and then 60s with low
70s for Tue/Wed. Temps across North NJ and the southern Poconos
will be 5 degrees or so less than these previously mentioned
readings. Still, these highs are around 15 degrees above normal.
This is the result of the mid and upper level pattern becoming
more zonal. Consequently the cold front approaching from the
northwest on Tuesday is expected to evolve into a stationary
front likely north of our region by Wednesday. This will keep us
well within the warm sector through at least Wednesday.
A cold front associated with a low pressure system lifting
through the Great Lakes region could approach our region as
early as Thursday.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...VFR. Westerly wind 15-20 kt with gusts generally 30 to
35 kt. High confidence.
Tonight...Mainly VFR. Brief sub-VFR conditions possible with
light rain or snow showers. West wind diminishing to 5-10 kt.
Moderate confidence.
Outlook...
Saturday through Tuesday...VFR. Gusts up to 25 kt on Saturday.
&&
.MARINE...
Gale Warning remains in effect but trend will be for the winds
to diminish through this morning, falling below gale-force by
the afternoon. Winds turn more prevailing out of the west with
gusts around 30 kts in the afternoon and seas 4 to 7 feet.
Small Craft Advisory conditions linger into this evening but
then diminish below SCA levels overnight. Fair.
Outlook...
Saturday...Winds are likely to gust above 20 kt, but currently
looks like they will stay just below 25 kt.
Sunday through Tuesday...winds and seas should stay below SCA
criteria.
&&
.FIRE WEATHER...
Dry and gusty conditions are expected today and tomorrow.
Minimum relative humidity values near 30 percent are expected
both afternoons. For today, wind gusts up to 45 mph are
expected with minRH values around 25-35 percent. By Saturday,
winds will have diminished slightly, but wind gusts up to 30 mph
will still be possible with minRH values generally 20 to 30
percent. If the mixing layer is slightly deeper than what we are
currently forecasting on Saturday, RH values could go even
lower.
The one factor working in our favor to limit any fire spread
threat is the widespread rain the area received on Wednesday.
Most locations had between 0.5 and 2 inches of rain.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 4 PM EST this afternoon for PAZ054-055-
060>062-070-071-101>106.
NJ...Wind Advisory until 4 PM EST this afternoon for NJZ001-007>010-
012>027.
DE...Wind Advisory until 4 PM EST this afternoon for DEZ001>004.
MD...Wind Advisory until 4 PM EST this afternoon for MDZ012-015-019-
020.
MARINE...Gale Warning until 10 AM EST this morning for ANZ430-431-
450>455.
&&
SYNOPSIS...Johnson/OHara
NEAR TERM...Fitzsimmons
SHORT TERM...Johnson
LONG TERM...Johnson/OHara
AVIATION...Fitzsimmons/Johnson
MARINE...Fitzsimmons/Johnson
FIRE WEATHER...Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.